Label Changes for:

Norpramin (desipramine hydrochloride) Tablets

November 2012

Changes have been made to the CONTRAINDICATIONS and WARNINGS sections of the safety label.

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) 

 

November 2012

CONTRAINDICATIONS

  • Starting NORPRAMIN in a patient who is being treated with MAOIs such as linezolid or intravenous methylene blue is also contraindicated because of an increased risk of serotonin syndrome

WARNINGS

  • Serotonin Syndrome: The development of a potentially life-threatening serotonin syndrome has been reported with serotonin norepinephrine reuptake inhibitors (SNRIs) and SSRIs, including NORPRAMIN, alone but particularly with concomitant use of other serotonergic drugs (including triptans, tricyclic antidepressants, fentanyl, lithium, tramadol, tryptophan, buspirone, and St. John’s Wort) and with drugs that impair metabolism of serotonin (in particular, MAOIs, both those intended to treat psychiatric disorders and also others, such as linezolid and intravenous methylene blue)….

Medication Guide

Who should not take NORPRAMIN?

  • You should not take NORPRAMIN if you take a monoamine oxidase inhibitor (MAOI). Ask your healthcare provider or pharmacist if you are not sure if you take an MAOI, including the antiobiotic linezolid.

 

 

 

October 2009 

 

WARNINGS

General
  • In patients who have a family history of sudden death, cardiac dysrhythmias, or cardiac conduction disturbances.
  • Seizures precede cardiac dysrhythmias and death in some patients.

OVERDOSAGE

Overdose of desipramine has resulted in a higher death rate compared to overdoses of other tricyclic antidepressants

Manifestations of Overdosage
  • Early changes in the QRS complex include a widening of the terminal 40 msec with a rightward axis in the frontal plane, recognized by the presence of a terminal S wave in Lead 1 and AVL and an R wave in AVR.
Management
  • Gastrointestinal Decontamination. Emesis is contraindicated. Activated charcoal should be administered to patients who present early after an overdose.
  • Cardiovascular. A maximal limb-lead QRS duration widening to greater than 100 msec is a significant indicator of toxicity, specifically for the risk of seizures and, eventually, cardiac dysrhythmias. Serum alkalinization with intravenous sodium bicarbonate and hyperventilation (as needed) should be instituted in patients manifesting significant toxicity such as QRS widening. Dysrhythmias despite adequate alkalemia may respond to overdrive pacing, betaagonist infusions, and magnesium therapy. Type 1A and 1C antiarrhythmics are generally contraindicated (e.g. quinidine, disopyramide, and procainamide).

 

Hide
(web4)